Skip to content
My WebMD Sign In, Sign Up
Strange Period or Implantation?
avatar
An_253624 posted:
History: Menarche at age 14, fairly regular periods since except for an 8 month absence of menstruation between age 15 and 16 due to stress-induced weight loss. Before beginning birth control, cycle was 26 - 30 days with one month slightly shorter and the next month slightly longer. Since March of 2011, I have been on Ortho-Tricyclen with a regular, 28 day cycle.

Currently: My husband and I recently decided to start trying for a baby. I stopped taking birth control last month after my period ended (It began August 18th). Keeping with the 28 day cycle I was having, my period should have started September 15th. Several days before (around September 12th), I began experiencing breast tenderness and slight cramps, which are normal premenstrual symptoms for me. On the 15th, I was still having cramps, but no bleeding. On the 16th around 2 PM, I noticed a tiny amount of pink (along with the cramps) and figured that my period had started. However, I had no more bleeding for the rest of the day. The next day (today), I've continued to have cramps and around 4 PM I noticed a small amount of brown/pink again. I have never had periods that "pause" like this and continue later - before, once I started bleeding, it continued. I realize that the first few cycles after stopping birth control can be different than previous "normal" periods, but I also know that some of my symptoms can occur during implantation. Is there reason to go get a pregnancy test, or am I just jumping the gun?
Reply
 
avatar
tlkittycat1968 responded:
Go ahead and get a pregnancy test. One of my cousins got pregnant the month after going off birth control so it is possible.
Proud mommy to PJ (6)
 
avatar
blueiis76 responded:
I went off the pill as well 5 months ago and had the same similar monthly cycles thought for sure i was pregnant as i never had sore breasts before but I eventually got my period. The dr said you are very fertile after pill for some and some not so much. I would say if a week has gone by after your period date then test but more than likely you are not pregnant just cycle is messed up from the pill. Goodluck to you
 
avatar
lovebird79 responded:
I would get a pregnancy test if I were you.

It could be you are pregnant or your cycle is off due to no birth control.

Good luck
 
avatar
An_253640 responded:
Hi,

I am in a similar situation. I had my last period on Aug 21 and I stopped my pill after that. We are TTC and I was supposed to start my period yesterday. But I am getting all period symptoms and got a few brownish drops.. Today the cramps are worse than yesterday. This is my first pregnancy so I don't know what to expect. I guess I will wait until the weekend to test and see if we got lucky..
Did you test? and what was your result? Good Luck.
 
avatar
An_253624 replied to An_253640's response:
Well, it appears that it was my period after all. The day after I posted, I began bleeding as I normally do. I didn't take a test, although it probably wouldn't hurt...

Thank you for all of you replies! Hopefully next month will be less confusing lol...
 
avatar
rremedios replied to An_253624's response:
Yes, it's all so difficult to assess these situations because the symptoms overlap so much! And when we are wanting something so badly it's so easy to begin noticing every little thing as a "symptom" And I only say that from experience!

When I went off birth control (early 2013) it took about 3 months for my body to naturally re-set itself into a regular cycle and rythm. However, it's absolutley, totally possible to get pregnant at any point after stopping your birth control, so I hope that you maintain hope!



Spotlight: Member Stories

My name is Salina and I have 4 children. My oldest (girl) will be 5 on March 21st, my second (boy) will be 4 April 27th, my third (girl) will be 2 on...More

Helpful Tips

Am I Pregnant Poll!
If you're wondering if you're pregnant, why not add a Poll onto your Discussion? It's easy--just start a Discussion, then beneath the ... More
Was this Helpful?
100 of 133 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.